Just want to mirror Marylands comments about the side effects diminishing. I had a very large grade 2 IDC so concerned about recurrance. I have tried a few different brands of Tamoxifen. Oncologist told me before i started that i would be on it for 10 years. Large research at The Christie (his baby) indicated this to be beneficial. I do suffer side effects, disturbed sleep, aching joints, stomach pain, hot flushes. However i have used complementary therapy Reiki to help with sleep, taking Glucosamine for joints and hot flushes are manageable if i take the meds first thing, keep alcohol to a minimum etc I had a five week break earlier this year for surgery and since going back on it they are much diminished. It may be worth trying to see if its tolerable.
Good luck with your decisions ladies. Take Care Gilly x
Thanks Maryland I was trying to find it but had forgot where it was
Bondgirl, sorry to hear you have had a tough time, with your husband being ill as well.
Perhaps you can discuss it with your oncologist next time.
We are all free to make our own minds up as to what we feel is best for us.
I felt just the same when I was told by my bcn that I would need hormone therapy for 5 to 10 years.
Have you used the 'predict tool' that gives you the percentage benefit if you take it?
Mine came out at 0.2% for 5 years and 0.5% for 10 years.
I decided not to take it and when I saw my oncologist I was ready to tell him I had decided I didn't want it and see what his reaction was. I had decided that if he insisted that it would really benefit me then I had it in my mind that I would try it for a few months. He was happy with my decision so I'm not on it.
But I must say every case is different and I am happy with my decision. I am post menopausal so older than you.
Having had a lumpectomy 3 weeks ago and 4 nodes removed, and getting my results for the margins being clear I've felt pretty good. Getting some feeling back under my arm and scars are healing nicely, no soreness and no pain. Have an appointment for planning and marking for radiotherapy, feeling really positive, until today. Had some news that my blood test revealed that I am not post menopausal and won't be able to take letrozole, but will be taking tamoxifen. After reading about the side effects of both these therapies and what they can cause , I feel really down now. I feel for the next 5 years or more, I could be suffering from pain in the joints, possible DVT, increased risk of endometrial cancer and the list goes on. Its hard at the moment because I feel so well, and I don't cherish the prospect of developing other illnesses, bit hard to accept. I have been so positive since being diagnosed in October, but I am really scared now.